Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jul 6, 2014, 2:21 PM EDT for Okeechobee County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2014, 2:21 PM EDT (18:21 UTC)
- Expired
- Jul 6, 2014, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 98 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
629
WWUS82 KTBW 061821
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
221 PM EDT SUN JUL 6 2014
FLZ057-061900-
HIGHLANDS-
221 PM EDT SUN JUL 6 2014
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HIGHLANDS COUNTY...
AT 221 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR BRIGHTON...OR 10 MILES SOUTH OF
BASINGER...MOVING NORTH AT 10 MPH...WILL AFFECT RURAL EASTERN
HIGHLANDS COUNTY...UNTIL 300 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
MOTORISTS SHOULD EXERCISE CAUTION.
&&
LAT...LON 2720 8116 2721 8121 2744 8115 2744 8113
2741 8113 2739 8111 2739 8106 2736 8103
2733 8103 2729 8099 2726 8099 2722 8096
2721 8097
TIME...MOT...LOC 1821Z 193DEG 8KT 2727 8106
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 10:43 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 6, 10:43 AM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1043 AM EDT SUN JUL 6 2014 ...SHOWERS AND THUNDERSTORMS MOVING ASHORE THIS MORNING... .UPDATE... WEAK FLOW AT THE SURFACE AS HIGH PRESSURE RESETTLES OVER THE PENINSULA OF FLORIDA FROM THE ATLANTIC. ALOFT...A 500 MB TROUGH IS AMPLIFYING INTO THE MISSISSIPPI RIVER VALLEY. 500 MB ANALYSIS THIS MORNING SHOWS TWO AREAS OF WEAK LOW PRESSURE...ONE OVER ALABAMA/MISSISSIPPI AND ANOTHER OFF THE GEORGIA/SOUTH CAROLINA COAST. INFRARED SATELLITE IMAGERY HAS PLENTY OF CLOUD COVER WITH THE AREA OFF THE GEORGIA/SOUTH CAROLINA COAST...WHILE SOME CLOUD COVER IS BUILDING WITH THE DISTURBANCE OVER ALABAMA/MISSISSIPPI. CLOSER TO THE WEST COAST OF FLORIDA...SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG AN OFFSHORE BOUNDARY. THIS BOUNDARY WILL MOVE ASHORE AS THE SEA BREEZE DEVELOPS THIS MORNING...ALLOWING FOR SHOWER AND THUNDERSTORM ACTIVITY TO SPREAD INLAND. HAVE UPDATED THE FORECAST BASED OFF THESE OBSERVED TRENDS AND THE LATEST TRENDING OF HIGH RESOLUTION GUIDANCE. 12Z TBW SOUNDING HAS PRECIPITABLE WATER VALUES OF 1.85 INCHES...A HEALTHY AMOUNT TO SUPPORT HEAVY RAINFALL POTENTIAL WITH STRONG AND SLOW-MOVING CONVECTION. LOW LEVEL LAPSE RATES OF 6 TO 7 DEG C PER KM...WEAK LOW LEVEL FLOW...AND PLENTY OF REMNANT BOUNDARIES CREATE A MODERATE THREAT OF WATERSPOUTS TODAY. HAVE ENABLED SAILS ON KTBW RADAR TO MONITOR FOR THIS BETTER. THREAT SHOULD DIMINISH AS CONVECTION MOVES INLAND...AWAY FROM THE RICHER LOW LEVEL LAPSE RATES. && .AVIATION... VFR THROUGH THE PERIOD...WITH BRIEF PERIODS OF MVFR/IFR WITH SHOWERS AND THUNDERSTORMS TODAY. ACTIVITY SHOULD MOVE TOWARDS THE EAST/NORTHEAST...THOUGH SOME COULD RETURN WITH A RETREATING SEA BREEZE LATER IN THE EVENING. WINDS SHOULD REMAIN LIGHT...WITH VARIABLE GUSTINESS AROUND CONVECTION. && .MARINE... A RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE COASTAL WATERS THROUGH THURSDAY. WINDS AROUND 10 KNOTS AND SEAS 2 TO 3 FT EXPECTED. A SERIES OF LAND AND SEA BREEZES WILL KEEP ISOLATED TO SCATTERED STORMS OVER THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... TPA 89 75 91 78 / 60 30 50 20 FMY 91 75 92 76 / 60 40 50 20 GIF 91 74 93 76 / 70 40 50 20 SRQ 89 74 91 77 / 50 30 40 20 BKV 90 70 92 72 / 60 30 50 20 SPG 88 78 90 80 / 50 30 50 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE/AVIATION...02/GARCIA DECISION SUPPORT SERVICES...57/MCMICHAEL MARINE/UPPER AIR/DATA COLLECTION...72/NOAH
Hazardous weather outlook, Jul 6, 5:02 AM EDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 502 AM EDT SUN JUL 6 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-070915- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 502 AM EDT SUN JUL 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED SHOWERS AND A FEW THUNDERSTORMS NEAR THE COAST IN THE MORNING WILL INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE INLAND DURING THE AFTERNOON. THUNDERSTORMS WILL BE SLOW MOVING RESULTING IN LOCALLY HEAVY RAINFALL WITH MINOR URBAN AND SMALL STREAM FLOODING. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...BUT SOME OF THE STRONGER STORMS MAY ALSO PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... TYPICAL AFTERNOON THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE POTENTIAL FOR GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
In the hours before
Special weather statement, Jul 6, 12:31 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1231 PM EDT SUN JUL 6 2014
FLZ151-251-061715-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
1231 PM EDT SUN JUL 6 2014
...STRONG THUNDERSTORMS WILL AFFECT HILLSBOROUGH COUNTY...
AT 1230 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR RUSKIN...OR 13 MILES EAST OF
DOWNTOWN SAINT PETERSBURG...MOVING NORTHEAST AT 10 MPH...WILL AFFECT
RUSKIN...LITTLE MANATEE RIVER STATE PARK...SUN CITY CENTER...PLANT
CITY...BRANDON...GIBSONTON...BLOOMINGDALE...BOYETTE... AND
WIMAUMA...UNTIL 115 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 240 AND 266.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2775 8249 2777 8244 2781 8245 2783 8240
2785 8245 2786 8241 2788 8241 2790 8246
2792 8247 2816 8236 2816 8207 2776 8211
2764 8234 2764 8245 2768 8254
TIME...MOT...LOC 1630Z 206DEG 9KT 2774 8243Special weather statement, Jul 6, 12:43 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1243 PM EDT SUN JUL 6 2014
FLZ050-151-155-061715-
PINELLAS-COASTAL HILLSBOROUGH-COASTAL MANATEE-
1243 PM EDT SUN JUL 6 2014
...FUNNEL CLOUDS ARE POSSIBLE IN SOUTHERN PINELLAS...WESTERN MANATEE
AND SOUTHWESTERN HILLSBOROUGH COUNTIES...
AT 1242 PM EDT...THE PUBLIC REPORTED A FUNNEL CLOUD OVER EGMONT KEY.
AT 1242 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...CAPABLE OF PRODUCING A FUNNEL CLOUD...4 MILES
SOUTHWEST OF FORT DESOTO PARK...MOVING NORTHEAST AT 10 MPH.
FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.
THOUGH A TORNADO HAS NOT BEEN REPORTED...THIS STORM HAS THE POTENTIAL
TO PRODUCE MORE FUNNEL CLOUDS...AND A TORNADO. STAY TUNED FOR
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2761 8275 2770 8274 2773 8276 2777 8272
2774 8269 2764 8266 2759 8262 2758 8263
2766 8270 2769 8269 2769 8271 2763 8269
2760 8275 2755 8274 2753 8270 2750 8272
2760 8277
TIME...MOT...LOC 1642Z 224DEG 10KT 2758 8277Special weather statement, Jul 6, 1:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
114 PM EDT SUN JUL 6 2014
FLZ052-249-251-061800-
POLK-INLAND HILLSBOROUGH-INLAND PASCO-
114 PM EDT SUN JUL 6 2014
...STRONG THUNDERSTORMS WILL AFFECT EASTERN HILLSBOROUGH...
NORTHWESTERN POLK AND SOUTHEASTERN PASCO COUNTIES...
AT 112 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR LITHIA SPRINGS STATE PARK...OR
NEAR FISH HAWK...MOVING NORTHEAST AT 10 MPH...WILL AFFECT
MANGO...PLANT CITY...BRANDON...BLOOMINGDALE...RIVERVIEW...LAKELAND...
GIBSONIA...LAKELAND HIGHLANDS...AND AUBURNDALE...UNTIL 200 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 257 AND 260.
THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 10 AND 41.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
MOTORISTS SHOULD EXERCISE CAUTION.
&&
LAT...LON 2803 8168 2777 8225 2790 8235 2792 8233
2797 8234 2829 8216 2830 8196
TIME...MOT...LOC 1712Z 236DEG 8KT 2790 8222Special weather statement, Jul 6, 2:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
201 PM EDT SUN JUL 6 2014
FLZ052-061845-
POLK-
201 PM EDT SUN JUL 6 2014
...STRONG THUNDERSTORMS WILL AFFECT POLK COUNTY...
AT 159 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR CRYSTAL LAKE...OR NEAR
AUBURNDALE...MOVING NORTHEAST AT 10 MPH...WILL AFFECT BARTOW...
WINSTON...LAKELAND...HAINES CITY...CRYSTAL LAKE...WINTER HAVEN...
LAKE HAMILTON...LAKES WALES...ALTURAS...AND INWOOD...UNTIL 245 PM
EDT.
THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 28 AND 58.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
MOTORISTS SHOULD EXERCISE CAUTION.
&&
LAT...LON 2803 8141 2803 8143 2802 8142 2786 8155
2779 8184 2805 8201 2837 8181 2835 8178
2835 8169 2832 8165 2827 8164 2827 8158
2823 8153 2815 8151 2815 8146 2809 8144
2808 8137
TIME...MOT...LOC 1759Z 221DEG 7KT 2806 8187Special weather statement, Jul 6, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
221 PM EDT SUN JUL 6 2014
FLZ057-061900-
HIGHLANDS-
221 PM EDT SUN JUL 6 2014
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HIGHLANDS COUNTY...
AT 221 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED NEAR BRIGHTON...OR 10 MILES SOUTH OF
BASINGER...MOVING NORTH AT 10 MPH...WILL AFFECT RURAL EASTERN
HIGHLANDS COUNTY...UNTIL 300 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
MOTORISTS SHOULD EXERCISE CAUTION.
&&
LAT...LON 2720 8116 2721 8121 2744 8115 2744 8113
2741 8113 2739 8111 2739 8106 2736 8103
2733 8103 2729 8099 2726 8099 2722 8096
2721 8097
TIME...MOT...LOC 1821Z 193DEG 8KT 2727 8106The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:17 PM EDT | Special Weather Statement | TBW | Hillsborough | 43 min |
| Jul 6, 12:31 PM EDT | Special Weather Statement | TBW | Hillsborough | 44 min |
| Jul 6, 12:43 PM EDT | Special Weather Statement | TBW | Pinellas | 32 min |
| Jul 6, 1:14 PM EDT | Special Weather Statement | TBW | Polk | 46 min |
| Jul 6, 2:01 PM EDT | Special Weather Statement | TBW | Polk | 44 min |
| Jul 6, 3:26 PM EDT | Special Weather Statement | TBW | Osceola | 34 min |
| Jul 6, 5:06 PM EDT | Special Weather Statement | TBW | Hardee | 39 min |
| Jul 6, 5:12 PM EDT | Special Weather Statement | TBW | Sumter | 48 min |
| Jul 6, 5:30 PM EDT | Areal Flood Advisory | TBW | Citrus, Sumter | 90 min |
| Jul 6, 6:35 PM EDT | Special Weather Statement | TBW | Lee | 40 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.